Hi... I was diagnosed with ostearthritis & fibromyalgia a few years ago...and have been taking mobic since then, which has worked. About a month ago, the mobic didn't seem to be working as well.. my hands were hurting a lot at work... so I went back to my dr & he changed my medicine to relafen for the osteoarthritis & lyrica for the fibromyalgia. Although the lyrica seems to work, I'm not liking the side effects, puffy hands & feet & eye twitching... and I'm feeling a lot of pain & stiffness in the morning when I get out of bed from the osteoarthritis... so I don't think the relafen has started to work yet.
How long does the relafen take to start working... how many weeks? And why did the mobic stop working? Is that normal? I'm wondering if my osteoarthritis is getting worse... or what's going on? Doctor did lab work... so if I had rheumatoid arthritis instead of osteo... would that show up in lab?
I'm only 45.. was first diagnosed with osteoarthritis around 40... is that young for that? I keep thinking, maybe I really have rheumatoid arthritis and the doctor got the diagnosis wrong.. especially since I feel so bad right now.
Sorry to ask so many questions... but thanks for any answers.
Hi there!!! I can't seem to find any info on how long it takes for Relafen to start working. I hope the Dr explained all the side effects of this med. There seems to be a lot of them. Because it is reducing hormones, I would have to say it could take a few weeks for it to start working but I would ask a pharmacist to make sure.
Relafen is in a group of drugs called nonsteroidal anti-inflammatory drugs (NSAIDs). Relafen works by reducing hormones that cause inflammation and pain in the body.
If Lyrica doesn't work out, have your Dr try you on gabapentin, it is similar to Lyrica but a lot cheaper and I didn't have a lot of bothersome side effects with it..
I have found that any type of arthritis knows no age limit.
Hi, I have everything you have so I know how you are suffering. Relafen didn't do anything for my pain, plus it's bad to take any NSAID drug if you have high blood pressure. My cardiologist doesn't want me to take it. Sometimes I do use Advil, but not every day. Tylenol sometimes, but it doesn't do much either. I refuse to take Lyrica because of the weight gain thing. I am already overweight, which is bad for my bp.
With my fibro, I get hand pain. I also get elbow pain and headaches and facial and jaw pain. It's horrible. Stabbing, shooting pains that drive me crazy. When I get this type of sharp pain, nothing helps it. Sometimes I put ice on it to sort of numb it.
Is your doctor a rheumatologist? Make sure a rheumy checks you out, not just a gp. They are better at diagnosing fibro and arthritis. As far as drugs, I honestly don't know what to say because I haven't had any luck with any of the drugs I've tried.
I'm with Cindee on this one, firstly what type of Dr. dx you? People can have more than one type of arthritis at the same time, if you haven't already you need to see a Rheumatologist and get all new labs done. I take Enbrel for my disease ( AS), my last rheumy gave me a RX for Lyrica which I did not even bother filling, not interested in gaining weight thank you! If you've been on Mobic for a long time it is entirely possible your body is no longer responding to it. Ask your Dr. about a drug called Arthrotec, again because I don't know an absolute on you it's hard to give you too much advice. I work for an Ortho Surgeon who specializes in knee and hip replacements and also sees a lot of patients with severe arthritis, he does use Mobic alot but also uses the Arthrotec. Find a good dr. and get some definitive answers then proceed from there as far as what medications will help you. Keep us posted and welcome to the forum.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.